Home
HEALTH CENTERS
Message Boards Health Guide Join for Free User Blogs Board Index
Search
 



View Full Version : Vicodin or Percocet & itching not relieved by Vistaril








 

StorkLV
03-24-2001, 06:07 AM
I have tried each of these drugs given by my orthopedist and even up to 50 mg of Vistaril/Atarax doesn't relieve the itching. Darvocet is not effective. Codiene also makes me itch. WHAT SHOULD I TRY NEXT? I'm feeliong desperate! (Scoliosis with joint and muscle pain.) Thanks

Sponsor
 



deepseaNC
03-24-2001, 06:29 AM
Stork,

I don't know if this will help, but a long time ago I had a reaction from one of my pain meds. It made me itch a lot. The doc told me to take some Benadryl. You don't need a script for that. It did the trick for me. You might want to give it a try.

Good Luck,
John

StorkLV
03-24-2001, 01:50 PM
<BLOCKQUOTE><font size="1" face="Verdana, Arial">quote:</font><HR>Originally posted by deepseaNC:
<B>Stork,

I don't know if this will help, but a long time ago I had a reaction from one of my pain meds. It made me itch a lot. The doc told me to take some Benadryl. You don't need a script for that. It did the trick for me. You might want to give it a try.

Good Luck,
John</B><HR></BLOCKQUOTE>

Thanks John; but I forgot to mention that I was given Benadryl in hospital many yrs ago for a (injected) med reaction, and Benadryl made the itching intensify. Arrrgh!
My other thought was, is there another pain med as strong as but NOT AS LIKELY to provoke this reaction??? Please help.
I appreciate any suggestions.
Linda

david c1
03-24-2001, 02:02 PM
Hi stork, If it's just ithching it's not neccasarily an elergic reaction. If you actually have hives then I would be concerned about allergy. The itching is a comon side effect of all narcotic pain killers. I guess all you can do is try a different pain med or a different itching med. Have your tried Ultram or Talwin. They aren't narcotic and some folks get good relief. The itching may go away after your more accomadated to the meds. Good Luck david

deepseaNC
03-24-2001, 02:22 PM
Linda,

I go along with David Charles. I would think you'd just have to try different meds to see if one didn't cause the itching. Definetly don't use Benadryl if you've tried it before. If the narcotic is what is actually making you itch, then D.C. was right on target with the non-narcotic drugs he suggested. If they don't work as well, then you would have to make the decision as to what you want to do.

I wish you luck in finding a solution that works for you. I wish I could have been more help.

Take care,
John

------------------
deepsea

StorkLV
03-24-2001, 09:24 PM
<BLOCKQUOTE><font size="1" face="Verdana, Arial">quote:</font><HR>Originally posted by david charles:
<B>Hi stork, If it's just ithching it's not neccasarily an elergic reaction. If you actually have hives then I would be concerned about allergy. The itching is a comon side effect of all narcotic pain killers. I guess all you can do is try a different pain med or a different itching med. Have your tried Ultram or Talwin. They aren't narcotic and some folks get good relief. The itching may go away after your more accomadated to the meds. Good Luck david</B><HR></BLOCKQUOTE>

THANKS SO MUCH to you & the others for your thoughtful replies. I have tried Ultram, didn't help my pain sufficiently & even that made me itch a little.
It seems more like a VERY unpleasant side effect rather than allergy to me also, but I cannot sleep at all at night because it is so consuming. Trading pain for itching is no bargain...I'm desperate to get some REST.
I have never used Talwin- what class of drug is that? Perhaps I will inquire of the pharmacist next, I just don't know where else to turn & the doc didn't seem too understanding.
Linda aka "Stork"



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!